Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 112, NWS Mobile, AL

June 4, 2001Marengo County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2001, 12:51 PM CDT for Marengo County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 12:51 PM CDT (17:51 UTC)
Expired
Jun 4, 2001, 1:30 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marengo County, AL

The radar

The Birmingham radar (KBMX), 161 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1722 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 041752
SVRMOB

ALC091-041830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1251 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARENGO COUNTY IN SOUTHWEST ALABAMA

* UNTIL 130 PM CDT

* AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF PUTNAM...MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NANAFALIA...SWEET WATER BY 1255 PM CDT
  HALF ACRE BY 105 PM CDT
  MYRTLEWOOD BY 110 PM CDT

STRONG DAMAGING WIND TO 60 MPH...LARGE HAIL TO THE SIZE OF QUARTERS 
AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM.  IF IN THE PATH OF 
THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS 
PASSED.

LAT...LON 3201 8806 3200 8790 3226 8773 3230 8797

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:35 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 4, 11:35 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1135 AM CDT MON JUN 4 2001

UPDATED ZONES PRIMARILY FOR POPS REST OF TODAY.  STILL LEFT CHANCE
POPS MOST ZONES...AS ABUNDANT MOISTURE CONTINUES OVER REGION.
ALSO...STILL RATHER UNSTABLE ALONG COASTAL SECTIONS...WITH KLIX 12Z
SOUNDING REPORTING UNMODIFIED CAPE OF 2816 J/KG.  AIRMASS FURTHER
INLAND OVER FA REALLY GOT WORKED OVER YESTERDAY...AND BHM SOUNDING
MUCH MORE STABLE THAN YESTERDAY...SO LOWERED POPS THIS AFTERNOON
THERE.  CLOUD COVER OVER INTERIOR KEEPING TEMPS OVER INTERIOR AS
WELL...BUT IN AND AND SUNSHINE SHOULD ALLOW MID 80S...HOWEVER.
CLEANED UP WIND WORDING FOR COASTAL ZONES AS WELL...OTHERWISE NO
CHANGES.

/12

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.